Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 159, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2007, 11:04 PM MDT for Prowers County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 11:04 PM MDT (05:04 UTC)
- Expired
- Jul 3, 2007, 11:32 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Prowers County, CO
The radar
The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1675 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 040504 SVRPUB COC099-040630- /O.NEW.KPUB.SV.W.0159.070704T0504Z-070704T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1104 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 1230 AM MDT... * AT 1102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR HARTMAN...OR 12 MILES WEST OF COOLIDGE...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HOLLY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3821 10205 3821 10236 3765 10249 3764 10205 $$ METZE
2 follow-up statements
000 WWUS55 KPUB 040515 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1115 PM MDT TUE JUL 3 2007 COC099-040630- /O.CON.KPUB.SV.W.0159.000000T0000Z-070704T0630Z/ PROWERS CO- 1115 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR EASTERN PROWERS COUNTY... AT 1110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR HOLLY...OR 8 MILES WEST OF COOLIDGE...AND WAS MOVING TOWARD THE SOUTH AT 25 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL PROWERS COUNTY...INCLUDING HOLLY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3821 10205 3821 10236 3765 10249 3764 10205 $$ METZE
000 WWUS55 KPUB 040532 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1132 PM MDT TUE JUL 3 2007 COC099-040542- /O.CAN.KPUB.SV.W.0159.000000T0000Z-070704T0630Z/ PROWERS CO- 1132 PM MDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN PROWERS COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY MORNING FOR SOUTHEAST COLORADO. LAT...LON 3821 10205 3821 10236 3765 10249 3764 10205 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:03 PM MDT, 9 hours 1 minute earlier.
Area forecast discussion, Jul 3, 2:03 PM MDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT TUE JUL 3 2007 .SHORT TERM...(TONIGHT AND WEDNESDAY) WILL KEEP THIS RELATIVELY BRIEF AS CONVECTION BEGINNING TO DEVELOP OVER SECTIONS OF THE CWFA. IT APPEARS THAT THE FIREWORKS MAY ARRIVE A FEW HOURS EARLY OVER THE CWFA(ESPECIALLY THE EASTERN-HALF) AS COMBINATION OF SOME UPPER ENERGY(AS NOTED BY 500-300MB PVU)...MOIST NORTHERLY SURGE...AFTERNOON CAPES IN THE 1000 TO 3000+ J/KG RANGE...LIS IN THE -3C TO -6C RANGE AND 0-6KM BULK SHEARS IN THE 20 TO 35 KNOT RANGE COMBINE TO CREATE SOME ACTIVE THUNDERSTORM ACTIVITY FROM LATE THIS AFTERNOON INTO TONIGHT. HAVE ADDED SEVERE AND LOCALLY HEAVY RAINFALL WORDING TO IMPENDING GRIDS/ZONES FROM LATE THIS AFTERNOON TO A FEW HOURS AFTER MIDNIGHT OVER EASTERN PORTIONS OF THE CWFA. ON WEDNESDAY...EXPECT COOLER MAXIMUM TEMPERATURES AS COMPARED TO TODAY IN COMBINATION WITH ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. FOR NOW IT APPEARS THAT HIGHEST PRECIPITATION COVERAGE WILL BE NOTED OVER WESTERN PORTIONS. .LONG TERM... (WEDNESDAY NIGHT THROUGH MONDAY) PRIMARY PATTERN DURING THIS FCST PD IS A RIDGE AT MIDLVLS JUST TO THE WEST OF THE REGION. THIS RIDGE WILL PRETTY MUCH REMAIN IN THE SAME LOCATION....BUT WILL GRADUALLY DECREASE IN AMPLITUDE AS THE PERIOD PROGRESSES. WITH THE REGION IN THIS PATTERN...FLOW AT MIDLVLS WILL GENERALLY BE FROM A N COMPONENT. THIS PATTERN TYPICALLY MEANS DRY WEATHER FOR THE EASTERN PLAINS WITH ISOLD/SCTD TSRA IN THE MTNS. LIKEWISE...THIS IS HOW I DREW UP THE GRIDDS. IN ADDITION...I FINE TUNED THE TIMING OF PRECIP OVER MOST OF THE REGION THROUGHOUT THE PERIOD. AS FOR TEMPS IN THE PERIOD...SHOULD SEE TEMPS AT OR NEAR CLIMO ALL AREAS. THE NEXT FRONT OF ANY CONSEQUNCE SHOULD ARRIVE LATE IN THE WEEKEND OR EARLY NEXT WEEK. THIS WILL BRING A BETTER CHANCE OF PRECIP TO THE E PLAINS. /HODANISH && .AVIATION... AS A FRONT MOVES THROUGH THE REGION FROM LATE THIS AFTERNOON INTO THE EVENING HOURS...EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...GUSTY WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING OVER EASTERN PORTIONS OF THE REGION FROM LATE THIS AFTERNOON INTO TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 4:16 AM MDT, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 416 AM MDT TUE JUL 3 2007 COZ058>089-093>099-041315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 416 AM MDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. LATER THIS AFTERNOON...AND LASTING THROUGH THE EVENING...SCATTERED STRONG STORMS ARE EXPECTED ACROSS THE EASTERN MOUNTAINS...INTERSTATE 25 CORRIDOR AND SOUTHEAST PLAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW OF STORMS COULD BECOME SEVERE...AND PRODUCE WIND GUSTS OVER 60 MPH AND LARGE HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS ACROSS THE AREA EACH AFTERNOON AND EVENING. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UNDER 3/4 INCH IN DIAMETER...BRIEF HEAVY RAIN...AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM THIS AFTERNOON FOR THE PIKES PEAK REGION...THE SOUTHEAST MOUNTAINS...THE INTERSTATE 25 CORRIDOR...AND THE ADJACENT PLAINS.
In the hours before
Local storm report, Jul 3, 8:47 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
847 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST CHERAW 38.11N 103.51W
07/03/2007 E60 MPH OTERO CO TRAINED SPOTTER
&&
JKHLocal storm report, Jul 3, 9:09 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
909 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST LA JUNTA 37.98N 103.54W
07/03/2007 M64.00 MPH OTERO CO ASOS
ASOS PK WND GUST
&&
JKHLocal storm report, Jul 3, 9:21 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
921 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 4 ENE COLORADO SPRINGS 38.89N 104.69W
07/03/2007 M1.00 INCH EL PASO CO TRAINED SPOTTER
0721 PM HAIL COLORADO SPRINGS 38.86N 104.76W
07/03/2007 M0.75 INCH EL PASO CO OFFICIAL NWS OBS
0840 PM TSTM WND GST LA JUNTA 37.98N 103.54W
07/03/2007 M64.00 MPH OTERO CO ASOS
ASOS PK WND GUST
0843 PM TSTM WND GST CHERAW 38.11N 103.51W
07/03/2007 E60.00 MPH OTERO CO TRAINED SPOTTER
0903 PM TORNADO 5 SW LAS ANIMAS 38.02N 103.29W
07/03/2007 BENT CO LAW ENFORCEMENT
TORNADO ON GROUND IN OPEN FIELD
&&
DMETZELocal storm report, Jul 3, 10:16 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND GST LAMAR 38.08N 102.62W
07/03/2007 M61.00 MPH PROWERS CO ASOS
&&
MWLocal storm report, Jul 3, 10:20 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FUNNEL CLOUD LAMAR 38.08N 102.62W
07/03/2007 PROWERS CO LAW ENFORCEMENT
FUNNEL CLOUDS REPORTED NEAR HIGHWAYS 50 AND 287 NEAR
LAMAR.
&&
MWLocal storm report, Jul 3, 10:23 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1023 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL WILEY 38.16N 102.72W
07/03/2007 M0.75 INCH PROWERS CO LAW ENFORCEMENT
1020 PM TSTM WND GST WILEY 38.16N 102.72W
07/03/2007 E60.00 MPH PROWERS CO LAW ENFORCEMENT
&&
DMETZEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 67 min |
| Jul 3, 6:46 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| Jul 3, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 64 min |
| Jul 3, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 3, 8:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 82 min |
| Jul 3, 8:47 PM MDT | Tornado Warning | PUB | Bent | 58 min |
| Jul 3, 9:44 PM MDT | Tornado Warning | PUB | Bent, Prowers | 63 min |
| Jul 4, 3:32 PM MDT | Tornado Warning | PUB | El Paso | 34 min |
| Jul 4, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 61 min |
| Jul 4, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee | 95 min |
| Jul 4, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa | 24 min |
| Jul 4, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 4, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 46 min |
| Jul 4, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 4, 5:21 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 89 min |
| Jul 4, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jul 4, 5:51 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.